MAUDE Adverse Event Report: ZIMMER BIOMET, INC. M/L TAPER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. M/L TAPER; PROSTHESIS, HIP
Catalog Number 00771100640
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Unequal Limb Length (4534); Insufficient Information (4580); Tendinopathy (4887)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that at the time of implantation, that patient was implanted with the incorrect size stem.Attempts have been made and no further information is available.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04) ¿ stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Dhr was reviewed and no discrepancies related to the reported event were found.The root cause of the reported issue is attributed to a manufacturing issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during the procedure, the patient was implanted with a size 4 stem instead of a size 6 stem due to incorrect labeling.Since the procedure, the patient has reported not being pain free and has received physical therapy, medication, and a cortisone injection.The patient was prescribed physical therapy approximately one month post-implantation due to persistent pain, which they initially did not attend due to long wait times.Approximately three months later, they were prescribed home exercises for hip flexor tendinitis.Approximately three months later, a 3-4 mm gross shortening limb length discrepancy of left side at hips was noted.The patient continued home exercises and attended outpatient physical therapy the following month.Approximately three months later, the patient received a cortisone injection.No additional surgery has been planned to date.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1; a3-6; b1; b2; b5; b7; g2; g3; h2.The following sections were corrected: d1; d4 catalog and lot; e1 contact; h1; h6 impact and clinical codes; h9.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5; g3; h2; h6 clinical codes.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure, the patient was implanted with a size 4 stem instead of a size 6 stem due to incorrect labeling.Since the procedure, the patient has reported not being pain free and has received physical therapy, medication, and a cortisone injection.Patient reports ongoing pain, instability, altered biomechanics, and restricted mobility.The patient was prescribed physical therapy approximately one month post-implantation due to persistent pain, which they initially did not attend due to long wait times.Approximately three months later, they were prescribed home exercises for hip flexor tendinitis.Approximately three months later, a 3-4 mm gross shortening limb length discrepancy of left side at hips was noted.The patient continued home exercises and attended outpatient physical therapy the following month.Approximately three months later, the patient received a cortisone injection.No additional surgery has been planned to date.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6 the following sections were corrected: a1; d4 udi; h4 a review of the device history records identified no related deviations or anomalies during manufacturing.It was later identified a commingle occurred.Medical records were provided and reviewed by a health care professional.Medical records provided post op indicate the patient has always experienced pain, but the implants maintained good alignment.An office visit identified the patient had a 3-4mm shortening on the left side.An office visit indicates the patient received a cortisone injection for tendonitis.Root cause unchanged for the commingle, pain, limb length discrepancy.After review by a hcp, the tendonitis was determined to be unrelated to the device.This complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
M/L TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18365384
Report Number0001822565-2023-03696
Device Sequence Number8109113
Product Code LZO
UDI-Device Identifier00889024131699
UDI-Public(01)00889024131699(17)311109(10)65236202
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00771100640
Device Lot Number65236202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer04/09/2024
10/30/2025
03/02/2026
04/15/2026
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date04/11/2024
11/19/2025
03/11/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ZFA-2023-00156
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite